The Maximum Size Of Graphs With A Uniquek- Factor

For suitable positive integers n and k let m(n, k) denote the maximum number of edges in a graph of order n which has a unique k-factor. In 1964, Hetyei and in 1984, Hendry proved \( m{\left( {n,1} \right)} = \frac{{n^{2} }} {4} \) for even n and \( m{\left( {n,2} \right)} = {\left\lfloor {\frac{{n{\left( {n + 1} \right)}}} {4}} \right\rfloor } \), respectively. Recently, Johann confirmed the following conjectures of Hendry: \( m{\left( {n,k} \right)} = \frac{{nk}} {2} + {\left( {{}^{{n - k}}_{2} } \right)} \) for\( k > \frac{n} {2} \) and kn even and \( m{\left( {n,k} \right)} = \frac{{n^{2} }} {4} + {\left( {k - 1} \right)}\frac{n} {4} \) for n = 2kq, where q is a positive integer. In this paper we prove \( m{\left( {n,k} \right)} = k^{2} + {\left( {{}^{{n - k}}_{2} } \right)} \) for \( \frac{n} {3} \leqslant k < \frac{n} {2} \) and kn even, and we determine m(n, 3).

This is a preview of subscription content, access via your institution.

Author information

Affiliations

Authors

Corresponding author

Correspondence to Lutz Volkmann.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Volkmann, L. The Maximum Size Of Graphs With A Uniquek- Factor. Combinatorica 24, 531–540 (2004). https://doi.org/10.1007/s00493-004-0032-9

Download citation

Mathematics Subject Classification (2000):

  • 05C70